MAUDE Adverse Event Report: SOLTA MEDICAL INC. CLEAR+BRILLIANT TOUCH LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT

SOLTA MEDICAL INC. CLEAR+BRILLIANT TOUCH LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT
Model Number CBT-CONSOLE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Pain (1994); Skin Discoloration (2074); Hyperpigmentation (4837)
Type of Reportable Event Serious Injury
Event or Problem Description
A patient reported on social media that they had received a clear+brilliant touch treatment on their face approximately 3 1/2 years prior to this report.She reported having tanned skin and brown patches post treatment.The patient was contacted for further information and reported that the c+b treatment left her skin red with permanent tan and brown patches on her face.She also stated that she followed up with the esthetician that performed the procedure and was told that it was normal.She went on to say she now has to wear a different color shade of foundation to cover the patches, and since the procedure, has tried different lightening methods to get her skin back to the correct color.The user facility was then contacted and provided additional details of the treatment.It was noted the user facility is unsure, since their office was never contacted regarding any pain, issues post clear and brilliant.They also noted that the last contact made regarding this was 12 days post treatment which reported, "patient doing well post c&b, mentioned pigmentation has turned darker and has the rough texture to her skin that we discussed keeping spf and moisturizer on her skin.Patient will begin compound cream in 1 week and discontinue 3-4 days prior to next treatment.Let patient know to let me know if she needs a thicker moisturizer while healing." any treatment for the event was reported as unsure; however, it was reported that their office was never contacted by the patient regarding this event.The report noted that patient proceeded with a different treatment one month post therapy, but the nature of the other procedure was not reported.The current status by the facility is reported as unsure and noted the last contact was made when they left a voicemail for the patient to follow up post peel (2nd treatment) 4.5 weeks post 1st treatment.The facility received no response from patient.The customer has before and after pictures of the patient but declined to provide them for review.The patient had not received treatment in the same symptom area on the procedure date or within 90 days prior.Clear+brilliant touch treatment was performed on the patient¿s face with the highest level of medium for both handpieces.The customer did not test the laser fire on burn paper prior to the treatment.No system errors had occurred during the procedure.
 
Additional Manufacturer Narrative
No product was returned for evaluation.The treatment tips do not delivery any energy and no treatment data is stored on the tip itself; there is no information to gather from their return.The exception to this would be if the tips plastic housing or component scratched the patient, which did not happen in this case.For other reported events, tips are not a viable source of evaluation data.System has software safeguards (such as a power on self-test) that will trigger error/event codes should system be outside of acceptable limits.It is the responsibility of the customer to provide access to these items.Customer can also utilize the burn paper to confirm system laser is providing correct pattern/coverage.Customer did not perform requested burn paper test and thus we cannot verify proper pattern/coverage.The customer also declined to provide data logs for review.The investigation is ongoing.
 
Additional Manufacturer Narrative
According to the clear + brilliant touch user manual, discomfort and pigmentation are known adverse effects of clear + brilliant touch treatment.Discomfort is an expected effect of clear + brilliant treatment.The possibility of temporary and permanent skin color change is known to exist with any laser treatment.Post-inflammatory hypopigmentation and hyper-pigmentation are known complications of many laser treatments and may occur with the clear + brilliant touch® treatment.A review of the manufacturing records showed all requirements were met.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Review of manufacturing records show final manufacturing test verification specifications are acceptable.No nonconformities or anomalies were found related to this event when reviewing the device history record.Based on the available information, no causal factors can be determined and no conclusions can be drawn.No corrective action is necessary at this time.

Brand Name
CLEAR+BRILLIANT TOUCH LASER SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
SOLTA MEDICAL INC.
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL INC.
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key20669423
Report Number3011423170-2024-00221
Device Sequence Number12887375
Product Code GEX
UDI-Device Identifier00816995027300
UDI-Public00816995027300
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K223647
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCBT-CONSOLE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer12/03/2024
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/05/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale